Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Preimages of points under the natural map from $ \beta (N\times N)$ to $ \beta N\times \beta N$

Author: Neil Hindman
Journal: Proc. Amer. Math. Soc. 37 (1973), 603-608
MSC: Primary 54D35
MathSciNet review: 0358695
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the size of the preimages of points of $ \beta N \times \beta N$ under the continuous extension, $ \tau $, of the identity map on $ N \times N$. It is concerned with those points $ (p,q)$ of $ \beta N \times \beta N$ for which $ {\tau ^{ - 1}}(p,q)$ is infinite and extends the work of Blass [1] who thoroughly considered those points with finite preimages.

References [Enhancements On Off] (What's this?)

  • [1] Andreas Blass, Orderings of ultrafilters, Thesis, Harvard University, Cambridge, Mass., 1970.
  • [2] Leonard Gillman and Meyer Jerison, Rings of continuous functions, The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0116199 (22 #6994)
  • [3] Neil Hindman, On P-like spaces and their product with P-spaces, Thesis, Wesleyan University, Middletown, Conn., 1969.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35

Retrieve articles in all journals with MSC: 54D35

Additional Information

PII: S 0002-9939(1973)0358695-0
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia